Alert archive / California / Red Flag Warnings in 2017
Red Flag Warning 11, NWS Reno, NV
NWS Reno, NV issued this red flag warning at Jul 22, 2017, 9:09 AM PDT for 7 counties in California; Washoe County, Nevada. It took effect at Jul 23, 2017, 1:00 PM PDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 22, 2017, 9:09 AM PDT (16:09 UTC)
- In effect from
- Jul 23, 2017, 1:00 PM PDT
- Expired
- Jul 23, 2017, 10:05 PM PDT
- In force
- 9 hr
- Issued by
- NWS Reno, NV
Counties El Dorado County, CA, Lassen County, CA, Modoc County, CA, Nevada County, CA, Placer County, CA, Plumas County, CA, Sierra County, CA, Washoe County, NV
The radar
The Reno radar (KRGX), 95 km from the middle of the area, began a volume at 16:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Reno, NV (KREV), launched 12:00Z, 4.2 hours before the alert went out and 205 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3079 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 34 m²/s²
- 0-3 km storm-relative helicity
- 251 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
500 WWUS85 KREV 221609 RFWREV URGENT - FIRE WEATHER MESSAGE National Weather Service Reno NV 909 AM PDT Sat Jul 22 2017 CAZ273-NVZ459-230415- /O.UPG.KREV.FW.A.0007.170723T2000Z-170724T0600Z/ /O.NEW.KREV.FW.W.0011.170723T2000Z-170724T0400Z/ Mono and Eastern Alpine Counties- Mineral and Southern Lyon Counties- 909 AM PDT Sat Jul 22 2017 ...RED FLAG WARNING IN EFFECT FROM 1 PM TO 9 PM PDT SUNDAY DUE TO THUNDERSTORMS AND STRONG OUTFLOW WINDS FOR MONO AND EASTERN ALPINE COUNTIES AND WEST CENTRAL NEVADA... The National Weather Service in Reno has issued a Red Flag Warning for thunderstorms and strong outflow winds, which is in effect from 1 PM to 9 PM PDT Sunday. The Fire Weather Watch is no longer in effect. * AFFECTED AREA...Fire Zone 273 Mono and Eastern Alpine Counties and Fire Zone 459 Mineral and Southern Lyon Counties. * THUNDERSTORMS...A scattered mix of wet and dry thunderstorms is expected for Sunday afternoon and evening. The thunderstorms will turn wet during the evening. Any dry strikes outside rain cores will have the potential to start new fires. * OUTFLOW WINDS...up to 50 mph. * IMPACTS...Lightning can create new fire starts and may combine with strong outflow winds to cause fires to rapidly grow in size and intensity. PRECAUTIONARY/PREPAREDNESS ACTIONS... Avoid outdoor activities that can cause a spark near dry vegetation, such as yard work, target shooting, or campfires. Follow local fire restrictions. Check weather.gov/reno for updates and livingwithfire.info for preparedness tips. && $$ CAZ270-278-NVZ450-453-458-230415- /O.UPG.KREV.FW.A.0007.170723T2000Z-170724T0600Z/ /O.NEW.KREV.FW.W.0011.170723T2200Z-170724T0700Z/ Surprise Valley California-Eastern Lassen County- Western Nevada Sierra Front-West Central Nevada Basin and Range- Northern Washoe County- 909 AM PDT Sat Jul 22 2017 ...RED FLAG WARNING IN EFFECT FROM 3 PM SUNDAY TO MIDNIGHT PDT SUNDAY NIGHT DUE TO THUNDERSTORMS AND STRONG OUTFLOW WINDS FOR NORTHEAST CALIFORNIA AND NORTHWEST NEVADA... The National Weather Service in Reno has issued a Red Flag Warning for thunderstorms and strong outflow winds, which is in effect from 3 PM Sunday to midnight PDT Sunday night. The Fire Weather Watch is no longer in effect. * AFFECTED AREA...Fire Zone 270 Surprise Valley California, Fire Zone 278 Eastern Lassen County, Fire Zone 450 Western Nevada Sierra Front, Fire Zone 453 West Central Nevada Basin and Range and Fire Zone 458 Northern Washoe County. * THUNDERSTORMS...A scattered mix of wet and dry thunderstorms is expected for Sunday afternoon and evening. Any dry lightning strikes may cause new wildfires in the area. * OUTFLOW WINDS...up to 60 mph. * IMPACTS...Lightning can create new fire starts and may combine with strong outflow winds to cause fires to rapidly grow in size and intensity. PRECAUTIONARY/PREPAREDNESS ACTIONS... Avoid outdoor activities that can cause a spark near dry vegetation, such as yard work, target shooting, or campfires. Follow local fire restrictions. Check weather.gov/reno for updates and livingwithfire.info for preparedness tips. && $$ CAZ271-272-230415- /O.NEW.KREV.FW.W.0011.170723T2200Z-170724T0700Z/ Western Lassen/Eastern Plumas/Eastern Sierra/Eastern Nevada Counties-Greater Lake Tahoe Area- 909 AM PDT Sat Jul 22 2017 ...RED FLAG WARNING IN EFFECT FROM 3 PM SUNDAY TO MIDNIGHT PDT SUNDAY NIGHT DUE TO THUNDERSTORMS AND STRONG OUTFLOW WINDS FOR THE TAHOE BASIN AND WESTERN LASSEN...EASTERN PLUMAS AND EASTERN SIERRA COUNTIES... The National Weather Service in Reno has issued a Red Flag Warning for thunderstorms and strong outflow winds, which is in effect from 3 PM Sunday to midnight PDT Sunday night. * AFFECTED AREA...Fire Zone 271 Western Lassen/Eastern Plumas/Eastern Sierra/Eastern Nevada Counties and Fire Zone 272 Greater Lake Tahoe Area. * THUNDERSTORMS...Isolated wet and dry thunderstorms are expected for Sunday afternoon and evening. Any dry lightning strikes may cause new wildfires in the area. * OUTFLOW WINDS...up to 50 mph. * IMPACTS...Lightning can create new fire starts and may combine with strong outflow winds to cause a fire to rapidly grow in size and intensity. PRECAUTIONARY/PREPAREDNESS ACTIONS... Avoid outdoor activities that can cause a spark near dry vegetation, such as yard work, target shooting, or campfires. Follow local fire restrictions. Check weather.gov/reno for updates and livingwithfire.info for preparedness tips. && $$ http://weather.gov/reno
6 follow-up statements
629 WWUS85 KREV 222222 RFWREV URGENT - FIRE WEATHER MESSAGE National Weather Service Reno NV 322 PM PDT Sat Jul 22 2017 CAZ273-NVZ459-231400- /O.CON.KREV.FW.W.0011.170723T2000Z-170724T0400Z/ Mono and Eastern Alpine Counties- Mineral and Southern Lyon Counties- 322 PM PDT Sat Jul 22 2017 ...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM TO 9 PM PDT SUNDAY FOR MONO AND EASTERN ALPINE COUNTIES AND WEST CENTRAL NEVADA... * AFFECTED AREA...Fire Zone 273 Mono and Eastern Alpine Counties and Fire Zone 459 Mineral and Southern Lyon Counties. * THUNDERSTORMS...A scattered mix of wet and dry thunderstorms is expected for Sunday afternoon and evening. The thunderstorms will turn wet during the evening. Any dry strikes outside rain cores will have the potential to start new fires. * OUTFLOW WINDS...up to 50 mph. * IMPACTS...Lightning can create new fire starts and may combine with strong outflow winds to cause fires to rapidly grow in size and intensity. PRECAUTIONARY/PREPAREDNESS ACTIONS... Avoid outdoor activities that can cause a spark near dry vegetation, such as yard work, target shooting, or campfires. Follow local fire restrictions. Check weather.gov/reno for updates and livingwithfire.info for preparedness tips. && $$ CAZ270>272-278-NVZ450-453-458-231400- /O.CON.KREV.FW.W.0011.170723T2200Z-170724T0700Z/ Surprise Valley California- Western Lassen/Eastern Plumas/Eastern Sierra/Eastern Nevada Counties-Greater Lake Tahoe Area-Eastern Lassen County- Western Nevada Sierra Front-West Central Nevada Basin and Range- Northern Washoe County- 322 PM PDT Sat Jul 22 2017 ...RED FLAG WARNING REMAINS IN EFFECT FROM 3 PM SUNDAY TO MIDNIGHT PDT SUNDAY NIGHT FOR NORTHEAST CALIFORNIA AND NORTHWEST NEVADA... * AFFECTED AREA...Fire Zone 270 Surprise Valley California, Fire Zone 271 Western Lassen/Eastern Plumas/Eastern Sierra/Eastern Nevada Counties, Fire Zone 272 Greater Lake Tahoe Area, Fire Zone 278 Eastern Lassen County, Fire Zone 450 Western Nevada Sierra Front, Fire Zone 453 West Central Nevada Basin and Range and Fire Zone 458 Northern Washoe County. * THUNDERSTORMS...Isolated to scattered wet and dry thunderstorms are expected for Sunday afternoon and evening. Any dry lightning strikes may cause new wildfires in the area. * OUTFLOW WINDS...up to 50 mph in zones 271 and 272 and up to 60 mph elsewhere. * IMPACTS...Lightning can create new fire starts and may combine with strong outflow winds to cause fires to rapidly grow in size and intensity. PRECAUTIONARY/PREPAREDNESS ACTIONS... Avoid outdoor activities that can cause a spark near dry vegetation, such as yard work, target shooting, or campfires. Follow local fire restrictions. Check weather.gov/reno for updates and livingwithfire.info for preparedness tips. && $$ http://weather.gov/reno
726 WWUS85 KREV 231029 RFWREV URGENT - FIRE WEATHER MESSAGE National Weather Service Reno NV 329 AM PDT Sun Jul 23 2017 CAZ273-NVZ459-240000- /O.CON.KREV.FW.W.0011.170723T2000Z-170724T0400Z/ Mono and Eastern Alpine Counties- Mineral and Southern Lyon Counties- 329 AM PDT Sun Jul 23 2017 ...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 9 PM PDT THIS EVENING FOR MONO AND EASTERN ALPINE COUNTIES AND WEST CENTRAL NEVADA... * AFFECTED AREA...Fire Zone 273 Mono and Eastern Alpine Counties and Fire Zone 459 Mineral and Southern Lyon Counties. * THUNDERSTORMS...A scattered mix of wet and dry thunderstorms is expected this afternoon and evening. The thunderstorms will turn wet during the evening. Any dry strikes outside rain cores will have the potential to start new fires. * OUTFLOW WINDS...up to 50 mph. * IMPACTS...Lightning can create new fire starts and may combine with strong outflow winds to cause fires to rapidly grow in size and intensity. PRECAUTIONARY/PREPAREDNESS ACTIONS... Avoid outdoor activities that can cause a spark near dry vegetation, such as yard work, target shooting, or campfires. Follow local fire restrictions. Check weather.gov/reno for updates and livingwithfire.info for preparedness tips. && $$ CAZ270>272-278-NVZ450-453-458-240000- /O.CON.KREV.FW.W.0011.170723T2200Z-170724T0700Z/ Surprise Valley California- Western Lassen/Eastern Plumas/Eastern Sierra/Eastern Nevada Counties-Greater Lake Tahoe Area-Eastern Lassen County- Western Nevada Sierra Front-West Central Nevada Basin and Range- Northern Washoe County- 329 AM PDT Sun Jul 23 2017 ...RED FLAG WARNING REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON TO MIDNIGHT PDT TONIGHT FOR NORTHEAST CALIFORNIA AND NORTHWEST NEVADA... * AFFECTED AREA...Fire Zone 270 Surprise Valley California, Fire Zone 271 Western Lassen/Eastern Plumas/Eastern Sierra/Eastern Nevada Counties, Fire Zone 272 Greater Lake Tahoe Area, Fire Zone 278 Eastern Lassen County, Fire Zone 450 Western Nevada Sierra Front, Fire Zone 453 West Central Nevada Basin and Range and Fire Zone 458 Northern Washoe County. * THUNDERSTORMS...Isolated to scattered wet and dry thunderstorms are expected this afternoon and evening. Any dry lightning strikes may cause new wildfires in the area. * OUTFLOW WINDS...up to 50 mph in zones 271 and 272 and up to 60 mph elsewhere. * IMPACTS...Lightning can create new fire starts and may combine with strong outflow winds to cause fires to rapidly grow in size and intensity. PRECAUTIONARY/PREPAREDNESS ACTIONS... Avoid outdoor activities that can cause a spark near dry vegetation, such as yard work, target shooting, or campfires. Follow local fire restrictions. Check weather.gov/reno for updates and livingwithfire.info for preparedness tips. && $$ http://weather.gov/reno
515 WWUS85 KREV 232115 RFWREV URGENT - FIRE WEATHER MESSAGE National Weather Service Reno NV 215 PM PDT Sun Jul 23 2017 CAZ273-NVZ459-240400- /O.CON.KREV.FW.W.0011.000000T0000Z-170724T0400Z/ Mono and Eastern Alpine Counties- Mineral and Southern Lyon Counties- 215 PM PDT Sun Jul 23 2017 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING FOR MONO AND EASTERN ALPINE COUNTIES AND WEST CENTRAL NEVADA... * AFFECTED AREA...Fire Zone 273 Mono and Eastern Alpine Counties and Fire Zone 459 Mineral and Southern Lyon Counties. * THUNDERSTORMS...A scattered mix of wet and dry thunderstorms will continue this evening. Any dry strikes outside rain cores will have the potential to start new fires. * OUTFLOW WINDS...up to 50 mph. * IMPACTS...Lightning can create new fire starts and may combine with strong outflow winds to cause fires to rapidly grow in size and intensity. PRECAUTIONARY/PREPAREDNESS ACTIONS... Avoid outdoor activities that can cause a spark near dry vegetation, such as yard work, target shooting, or campfires. Follow local fire restrictions. Check weather.gov/reno for updates and livingwithfire.info for preparedness tips. && $$ CAZ270>272-278-NVZ450-453-458-240700- /O.CON.KREV.FW.W.0011.170723T2200Z-170724T0700Z/ Surprise Valley California- Western Lassen/Eastern Plumas/Eastern Sierra/Eastern Nevada Counties-Greater Lake Tahoe Area-Eastern Lassen County- Western Nevada Sierra Front-West Central Nevada Basin and Range- Northern Washoe County- 215 PM PDT Sun Jul 23 2017 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL MIDNIGHT PDT TONIGHT FOR NORTHEAST CALIFORNIA AND NORTHWEST NEVADA... * AFFECTED AREA...Fire Zone 270 Surprise Valley California, Fire Zone 271 Western Lassen/Eastern Plumas/Eastern Sierra/Eastern Nevada Counties, Fire Zone 272 Greater Lake Tahoe Area, Fire Zone 278 Eastern Lassen County, Fire Zone 450 Western Nevada Sierra Front, Fire Zone 453 West Central Nevada Basin and Range and Fire Zone 458 Northern Washoe County. * THUNDERSTORMS...Isolated to scattered wet and dry thunderstorms will continue this evening. Any dry lightning strikes may cause new wildfires in the area. * OUTFLOW WINDS...up to 50 mph in zones 271 and 272 and up to 60 mph elsewhere. * IMPACTS...Lightning can create new fire starts and may combine with strong outflow winds to cause fires to rapidly grow in size and intensity. PRECAUTIONARY/PREPAREDNESS ACTIONS... Avoid outdoor activities that can cause a spark near dry vegetation, such as yard work, target shooting, or campfires. Follow local fire restrictions. Check weather.gov/reno for updates and livingwithfire.info for preparedness tips. && $$ http://weather.gov/reno
555 WWUS85 KREV 240013 RFWREV URGENT - FIRE WEATHER MESSAGE National Weather Service Reno NV 513 PM PDT Sun Jul 23 2017 CAZ273-240700- /O.EXT.KREV.FW.W.0011.000000T0000Z-170724T0700Z/ Mono and Eastern Alpine Counties- 513 PM PDT Sun Jul 23 2017 ...RED FLAG WARNING NOW IN EFFECT UNTIL MIDNIGHT PDT TONIGHT FOR EASTERN ALPINE COUNTY... * AFFECTED AREA...Fire Zone 273 Eastern Alpine County. * THUNDERSTORMS...Thunderstorms will stay mostly east of Mono and Alpine Counties through 9 pm. Storms may redevelop between 9 pm and midnight from Alpine County northward. * OUTFLOW WINDS...up to 40 mph. * IMPACTS...Lightning can create new fire starts and may combine with strong outflow winds to cause a fire to rapidly grow in size and intensity before first responders can contain them. PRECAUTIONARY/PREPAREDNESS ACTIONS... Avoid outdoor activities that can cause a spark near dry vegetation, such as yard work, target shooting, or campfires. Follow local fire restrictions. Check weather.gov/reno for updates and livingwithfire.info for preparedness tips. && $$ NVZ459-240400- /O.CON.KREV.FW.W.0011.000000T0000Z-170724T0400Z/ Mineral and Southern Lyon Counties- 513 PM PDT Sun Jul 23 2017 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING FOR MINERAL AND SOUTHERN LYON COUNTIES... * AFFECTED AREA...Fire Zone 459 Mineral and Southern Lyon Counties. * THUNDERSTORMS...A scattered mix of wet and dry thunderstorms will continue this evening. Any dry strikes outside rain cores will have the potential to start new fires. * OUTFLOW WINDS...up to 50 mph. * IMPACTS...Lightning can create new fire starts and may combine with strong outflow winds to cause a fire to rapidly grow in size and intensity before first responders can contain them. PRECAUTIONARY/PREPAREDNESS ACTIONS... Avoid outdoor activities that can cause a spark near dry vegetation, such as yard work, target shooting, or campfires. Follow local fire restrictions. Check weather.gov/reno for updates and livingwithfire.info for preparedness tips. && $$ CAZ270-NVZ453-458-240700- /O.CON.KREV.FW.W.0011.000000T0000Z-170724T0700Z/ Surprise Valley California-West Central Nevada Basin and Range- Northern Washoe County- 513 PM PDT Sun Jul 23 2017 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL MIDNIGHT PDT TONIGHT FOR NORTHEAST CALIFORNIA AND NORTHWEST NEVADA... * AFFECTED AREA...Fire Zone 270 Surprise Valley California, Fire Zone 453 West Central Nevada Basin and Range and Fire Zone 458 Northern Washoe County. * THUNDERSTORMS...Isolated to scattered wet and dry thunderstorms will continue this evening. Any dry lightning strikes may cause new wildfires in the area. * OUTFLOW WINDS...up to 60 mph. * IMPACTS...Lightning can create new fire starts and may combine with strong outflow winds to cause a fire to rapidly grow in size and intensity before first responders can contain them. PRECAUTIONARY/PREPAREDNESS ACTIONS... Avoid outdoor activities that can cause a spark near dry vegetation, such as yard work, target shooting, or campfires. Follow local fire restrictions. Check weather.gov/reno for updates and livingwithfire.info for preparedness tips. && $$ CAZ271-272-278-NVZ450-240700- /O.CON.KREV.FW.W.0011.000000T0000Z-170724T0700Z/ Western Lassen/Eastern Plumas/Eastern Sierra/Eastern Nevada Counties-Greater Lake Tahoe Area-Eastern Lassen County- Western Nevada Sierra Front- 513 PM PDT Sun Jul 23 2017 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL MIDNIGHT PDT TONIGHT FOR NORTHEAST CALIFORNIA AND NORTHWEST NEVADA... * AFFECTED AREA...Fire Zone 271 Western Lassen/Eastern Plumas/Eastern Sierra/Eastern Nevada Counties, Fire Zone 272 Greater Lake Tahoe Area, Fire Zone 278 Eastern Lassen County and Fire Zone 450 Western Nevada Sierra Front. * THUNDERSTORMS...Isolated to scattered thunderstorms will stay mostly east of the area through 9 pm but then redevelop between 9 pm and midnight. Dry lightning strikes may cause new wildfires in the area. * OUTFLOW WINDS...up to 40 mph. * IMPACTS...Lightning can create new fire starts and may combine with strong outflow winds to cause a fire to rapidly grow in size and intensity before first responders can contain them. PRECAUTIONARY/PREPAREDNESS ACTIONS... Avoid outdoor activities that can cause a spark near dry vegetation, such as yard work, target shooting, or campfires. Follow local fire restrictions. Check weather.gov/reno for updates and livingwithfire.info for preparedness tips. && $$ http://weather.gov/reno
388 WWUS85 KREV 240410 RFWREV URGENT - FIRE WEATHER MESSAGE National Weather Service Reno NV 910 PM PDT Sun Jul 23 2017 NVZ459-240515- /O.EXP.KREV.FW.W.0011.000000T0000Z-170724T0400Z/ Mineral and Southern Lyon Counties- 910 PM PDT Sun Jul 23 2017 ...RED FLAG WARNING HAS EXPIRED FOR MINERAL AND SOUTHERN LYON COUNTIES... Showers and thunderstorms have diminished this evening. Additional development of one or two storms is possible overnight but the threat for new starts is greatly diminished. $$ CAZ270-NVZ453-458-240700- /O.CON.KREV.FW.W.0011.000000T0000Z-170724T0700Z/ Surprise Valley California-West Central Nevada Basin and Range- Northern Washoe County- 910 PM PDT Sun Jul 23 2017 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL MIDNIGHT PDT TONIGHT FOR NORTHEAST CALIFORNIA AND NORTHWEST NEVADA... * AFFECTED AREA...Fire Zone 270 Surprise Valley California, Fire Zone 453 West Central Nevada Basin and Range and Fire Zone 458 Northern Washoe County. * THUNDERSTORMS...There is still a threat for isolated dry thunderstorms late this evening. Any dry lightning strikes may cause new wildfires in the area. * OUTFLOW WINDS...up to 35 mph. * IMPACTS...Lightning can create new fire starts and may combine with strong outflow winds to cause a fire to rapidly grow in size and intensity before first responders can contain them. PRECAUTIONARY/PREPAREDNESS ACTIONS... Avoid outdoor activities that can cause a spark near dry vegetation, such as yard work, target shooting, or campfires. Follow local fire restrictions. Check weather.gov/reno for updates and livingwithfire.info for preparedness tips. && $$ CAZ271>273-278-NVZ450-240700- /O.CON.KREV.FW.W.0011.000000T0000Z-170724T0700Z/ Western Lassen/Eastern Plumas/Eastern Sierra/Eastern Nevada Counties-Greater Lake Tahoe Area-Mono and Eastern Alpine Counties- Eastern Lassen County-Western Nevada Sierra Front- 910 PM PDT Sun Jul 23 2017 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL MIDNIGHT PDT TONIGHT FOR THE NORTHERN SIERRA AND SIERRA FRONT AND NORTHEAST CALIFORNIA... * AFFECTED AREA...Fire Zone 271 Western Lassen/Eastern Plumas/Eastern Sierra/Eastern Nevada Counties, Fire Zone 272 Greater Lake Tahoe Area, Fire Zone 273 Eastern Alpine Counties, Fire Zone 278 Eastern Lassen County and Fire Zone 450 Western Nevada Sierra Front. * THUNDERSTORMS...The threat for isolated dry thunderstorms remains late this evening. Any dry lightning strikes may cause new wildfires in the area. * OUTFLOW WINDS...up to 35 mph. * IMPACTS...Lightning can create new fire starts and may combine with strong outflow winds to cause a fire to rapidly grow in size and intensity before first responders can contain them. PRECAUTIONARY/PREPAREDNESS ACTIONS... Avoid outdoor activities that can cause a spark near dry vegetation, such as yard work, target shooting, or campfires. Follow local fire restrictions. Check weather.gov/reno for updates and livingwithfire.info for preparedness tips. && $$ http://weather.gov/reno
356 WWUS85 KREV 240505 RFWREV URGENT - FIRE WEATHER MESSAGE National Weather Service Reno NV 1005 PM PDT Sun Jul 23 2017 CAZ270>273-278-NVZ450-453-458-240615- /O.CAN.KREV.FW.W.0011.000000T0000Z-170724T0700Z/ Surprise Valley California- Western Lassen/Eastern Plumas/Eastern Sierra/Eastern Nevada Counties-Greater Lake Tahoe Area-Mono and Eastern Alpine Counties- Eastern Lassen County-Western Nevada Sierra Front- West Central Nevada Basin and Range-Northern Washoe County- 1005 PM PDT Sun Jul 23 2017 ...RED FLAG WARNING IS CANCELLED FOR NORTHEAST CALIFORNIA AND NORTHWEST NEVADA... The National Weather Service in Reno has cancelled the Red Flag Warning. Showers and thunderstorms are still possible through the night although coverage of storms is expected to remain at low end isolated. While a few starts are still possible, the threat of more widespread starts has diminished. $$ http://weather.gov/reno
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Reno, NV wrote its last area forecast discussion before this red flag warning went out at Jul 22, 3:36 AM PDT, 5 hours 33 minutes earlier.
Area forecast discussion, Jul 22, 3:36 AM PDT, 5 hours 33 minutes before
Area Forecast Discussion
National Weather Service Reno NV
336 AM PDT Sat Jul 22 2017
.SYNOPSIS...
Areas of haze from the Detwiler Fire could continue this weekend,
mainly for the Mammoth area. After one more day of dry conditions
today, low pressure off the coast will bring increased moisture
for early next week. Thunderstorms will begin Sunday, with some on
the drier side, before more moisture arrives Monday and Tuesday
with wetting rains and localized flash flooding possible.
&&
.SHORT TERM...
No significant changes were made to the short term forecast.
Moisture and thunderstorm chances will be on the increase on
Sunday and Monday as flow aloft turns southerly between low
pressure off the California coast and an upper ridge centered
over eastern Nevada and Utah. Heat is expected to peak this
weekend with highs 5 to 7 degrees above average, with cooling to
around average early next week as cloud cover increases and the
upper low brings cooler temperatures aloft.
Today looks like the last day free of deep convection (thunderstorms)
although a few high-based cumulus buildups are possible in Mono
County this afternoon with the very warm to hot temperatures.
Sunday, moisture/PWATs begin to increase with mid-level flow
turning more southerly. The slight cooling (increasing instability)
and moistening aloft is expected to combine with a late-day
zephyr to initiate isolated to scattered thunderstorms, with the
highest concentration in western and west-central NV. As Sunday
will be the first day of increasing PWATs/moistening of the
atmosphere and simulated soundings show around 20 kts of storm-
layer flow, storms are likely to be a mix of wet and dry. With
concern for numerous initial fire starts due to the heavy grass
fuel loading and limited rainfall, a fire weather watch will be
issued with the package.
Monday, moisture continues its slowly increase as flow aloft
remains southerly between the trough and ridge. More areal coverage
of scattered thunderstorms is expected due to the increased
moisture, very warm temperatures, and another weak westerly wind
push (for increased convergence for convection) late in the day.
Storms will have an increased chance of producing heavy rain
versus Sunday with the increasing PWATs and sounding profiles
suggesting the possibility for training cells (unidirectional flow
aloft). High temperatures are expected to come down around 3 to 7
degrees on Monday as clouds increase and temperatures aloft cool.
-Snyder
.LONG TERM...Tuesday through Friday...
Low pressure remains along the Northern CA coast on Tuesday,
bringing a vortmax through northern CA/NV on Tuesday afternoon. This
wave will expand thunderstorm coverage and even bring some
organization to the thunderstorms as the exit region of the jet
moves overhead. We have increased chances for thunderstorms on
Tuesday with threats of small hail, gusty winds, and localized heavy
rainfall. Thunderstorms will be on the wet side, with precipitable
water approaching one inch. Flash flooding could be a possibility
especially on recently burned areas.
Low pressure lifts out of the area on Wednesday, with dry southwest
flow returning to the region. Typical breezy afternoon winds will
return with temperatures cooling off a bit to near average mid week.
Temperatures will start to increase again by the end of the week
as the ridge strengthens. Hoon
&&
.AVIATION...
VFR conditions today with areas of haze from fires in California.
Typical breezy west winds expected this afternoon and evening with
gusts up to 20kts.
Thunderstorm potential increases Sunday through Tuesday with
scattered showers and storms possible each day. The usual threats of
gusty winds, small hail and locally heavy rains will apply.
Wallmann/Hoon
&&
.FIRE WEATHER...
Low pressure off the Northern CA coast moves towards the CA coast
over the next couple days, helping to increase monsoonal moisture
Sunday into next week. Sunday will be the first day of thunderstorms
and also a hybrid thunderstorm day with a mix of wet/dry storms
and numerous new lightning fire starts possible. Even though
moisture will be increasing through the day and localized heavy
rainfall will be possible with the strongest storms, we expect to
see isolated to scattered dry lightning strikes for areas of
western Nevada and northeastern CA, especially along and east of
Highway 395.
We have gone ahead and issued a Fire Weather Watch for Sunday as we
have medium confidence that we will see new fires starts from
lightning. Also, recent above normal temperatures and very dry
conditions have combined for very dry and receptive vegetation ahead
of the anticipated lightning. Gusty outflow winds may also be
possible with these storms with gusts up to 40-50 mph. These factors
will contribute to rapid fire spread and potentially extreme fire
behavior. Hoon
&&
.REV Watches/Warnings/Advisories...
NV...Fire Weather Watch from Sunday afternoon through Sunday evening
NVZ450-453-458-459.
CA...Fire Weather Watch from Sunday afternoon through Sunday evening
CAZ270-273-278.
&&
For more information from the National Weather Service visit...
http://weather.gov/renoThe office that day
Everything else NWS Reno, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 22, 4:08 AM PDT | Fire Weather Watch | REV | Lassen, Modoc | 5 hr |
Nearby
Red Flag Warnings in California, 2017Red Flag Warnings in Nevada, 2017Every red flag warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.